Alert archive / Florida / River Flood Warnings in 2013
River Flood Warning 82, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Dec 23, 2013, 8:26 AM CST for Okaloosa County, Florida. It took effect at Dec 26, 2013, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 23, 2013, 8:26 AM CST (14:26 UTC)
- In effect from
- Dec 26, 2013, 12:00 PM CST
- Expired
- Dec 25, 2013, 10:42 AM CST
- In force
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal River near Crestview (CRVF1).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
086 WGUS44 KMOB 231426 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 826 AM CST MON DEC 23 2013 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. .HEAVY RAINFALL OVER THE PAST 24 HOURS HAS RESULTED IN RISING RIVER LEVELS AND A FLOOD WARNING IS NOW IN EFFECT. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && FLC091-241426- /O.NEW.KMOB.FL.W.0082.131224T1500Z-131226T0000Z/ /CRVF1.1.ER.131224T1500Z.131225T0000Z.131225T1800Z.NO/ 826 AM CST MON DEC 23 2013 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE SHOAL RIVER NEAR CRESTVIEW * FROM TUESDAY MORNING UNTIL WEDNESDAY EVENING * AT 7 AM MONDAY THE STAGE WAS...5.3 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 8 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO RISE TO NEAR 8.2 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON. * AT 8 FEET...SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR. $$
4 follow-up statements
427 WGUS84 KMOB 240227 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 827 PM CST MON DEC 23 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN FLORIDA... SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && FLC091-250227- /O.EXT.KMOB.FL.W.0082.131225T0600Z-131226T1200Z/ /CRVF1.1.ER.131225T0600Z.131225T1800Z.131226T0600Z.NO/ 827 PM CST MON DEC 23 2013 ...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE SHOAL RIVER NEAR CRESTVIEW * FROM EARLY WEDNESDAY MORNING UNTIL THURSDAY MORNING * AT 7PM MONDAY THE STAGE WAS 6.1 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 8 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 8.2 FEET BY WEDNESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING. AT 8 FEET, SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR. $$
657 WGUS84 KMOB 241702 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1102 AM CST TUE DEC 24 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && FLC091-251702- /O.EXT.KMOB.FL.W.0082.131226T1800Z-131227T0600Z/ /CRVF1.1.ER.131226T1800Z.131226T1800Z.131227T0000Z.NO/ 1102 AM CST TUE DEC 24 2013 ...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE SHOAL RIVER NEAR CRESTVIEW * FROM THURSDAY EARLY AFTERNOON UNTIL LATE THURSDAY NIGHT * AT 10 AM TUESDAY THE STAGE WAS 6.7 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 8 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY THURSDAY EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 8 FEET BY THURSDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING. * AT 8 FEET...SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR. $$
901 WGUS84 KMOB 250144 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 744 PM CST TUE DEC 24 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && FLC091-260144- /O.EXT.KMOB.FL.W.0082.131226T1800Z-131227T1200Z/ /CRVF1.1.ER.131226T1800Z.131226T1800Z.131227T0600Z.NO/ 744 PM CST TUE DEC 24 2013 ...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE SHOAL RIVER NEAR CRESTVIEW * FROM THURSDAY EARLY AFTERNOON UNTIL FRIDAY MORNING * AT 7 PM TUESDAY THE STAGE WAS 7.0 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 8.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE AROUND MIDNIGHT FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE FRIDAY MORNING. AT 8.0 FEET, SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR. $$
979 WGUS84 KMOB 251642 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1042 AM CST WED DEC 25 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN FLORIDA... SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && FLC091-251712- /O.CAN.KMOB.FL.W.0082.000000T0000Z-131227T1200Z/ /CRVF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1042 AM CST WED DEC 25 2013 THE FLOOD WARNING IS CANCELLED FOR THE SHOAL RIVER NEAR CRESTVIEW * UNTIL FRIDAY MORNING * AT 10 AM WEDNESDAY THE STAGE WAS 7.2 FEET * FLOOD STAGE IS 8 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Dec 23, 4:35 AM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Dec 23, 4:35 AM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 435 AM CST MON DEC 23 2013 .SHORT TERM...TODAY AND TONIGHT...A BROAD UPPER LEVEL TROUGH REMAINS IN PLACE ACROSS THE CENTRAL CONUS EARLY THIS MORNING...WITH SOUTHWEST FLOW PERSISTING ACROSS MUCH OF THE DEEP SOUTH IN ADVANCE OF THIS FEATURE. WATER VAPOR IMAGERY CONTINUES TO SHOW A PLUME OF MOISTURE EXTENDING FROM THE NORTHWESTERN GULF OF MEXICO...THROUGH SOUTHEAST LOUISIANA AND MISSISSIPPI...AND INTO THE SOUTHEASTERN STATES WITHIN THE SOUTHWEST FLOW REGIME. THE AXIS OF DEEP LAYER LIFT HAS MAINLY BECOME FOCUSED FROM THE NORTHERN GULF OF MEXICO... THROUGH THE WESTERN FLORIDA PANHANDLE...SOUTH CENTRAL AND SOUTHEAST ALABAMA...AND INTO WESTERN AND NORTHERN GEORGIA AS EVIDENCED BY THE LATEST REGIONAL RADAR AND SATELLITE IMAGERY AS OF 4 AM CST. HOWEVER...A LINGERING LAST BATCH OF LIFT IS PROVIDING FOCUS FOR A MORE NARROW AND LIGHTER BAND OF RAIN SHOWERS EXTENDING FROM SOUTHEAST MISSISSIPPI INTO INTERIOR SOUTHWEST ALABAMA. THE PLUME OF DEEP LAYER MOISTURE AND LIFT WILL FINALLY GET SHUNTED TO THE EAST TODAY AS MUCH DRIER/LOWER PWAT AIR SPREADS EASTWARD ACROSS THE MISSISSIPPI VALLEY ALONG AND TO THE EAST OF THE ADVANCING CENTRAL CONUS TROUGH. THERE WILL STILL BE A LINGERING GOOD CHANCE OF RAIN SHOWERS MAINLY ALONG AND TO THE EAST OF THE I-65 CORRIDOR THROUGH THE MORNING HOURS...WITH RAIN CHANCES QUICKLY DIMINISHING ACROSS SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA BEFORE MID MORNING. WITH PWATS QUICKLY FALLING TO 1 TO 1.25 INCHES THIS MORNING...THE THREAT FOR HEAVY RAINFALL AND FLOODING HAS COME TO AN END...AND WE WILL CANCEL THE FLASH FLOOD WATCH FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE. RAIN CHANCES WILL END FROM WEST TO EAST LATE THIS MORNING INTO THIS AFTERNOON AS THE MUCH DRIER AIRMASS SPREADS EASTWARD ACROSS THE REGION. OTHERWISE...WE EXPECT NORTHWEST TO NORTH WINDS TO INCREASE TO 10-15 MPH TODAY AS A SECONDARY COLD FRONT PUSHES ACROSS THE REGION AND HIGH PRESSURE BUILDS FROM THE CENTRAL PLAINS TO THE MISSISSIPPI VALLEY/GULF COAST REGION. WE ARE NOT EXPECTING MUCH IN THE WAY OF WARMING TODAY...WITH SOME COLD ADVECTION BEHIND THE PASSING FRONT THIS MORNING. TEMPERATURES CURRENTLY ONLY LOOK TO RANGE THROUGH THE 50S FOR HIGHS ACROSS MOST LOCATIONS TODAY GIVEN THE COLD ADVECTION AND LINGERING CLOUD COVER. COLD HIGH PRESSURE WILL BECOME CENTERED OVER THE MID MISSISSIPPI VALLEY REGION TONIGHT...WITH THE ASSOCIATED RIDGE AXIS STRETCHING SOUTHEASTWARD TOWARD THE GULF COAST. CONTINUED COLD ADVECTION AND CLEARING SKIES WILL ALLOW FOR A COLD NIGHT ACROSS OUR FORECAST AREA TONIGHT...WITH LOWS REACHING NEAR OR BELOW THE FREEZING MARK ALONG AND NORTH OF I-10...WITH READINGS IN THE MID TO UPPER 30S NEAR THE IMMEDIATE COAST. /21 .LONG TERM...TUESDAY THROUGH NEXT MONDAY...BEST GET READY FOR THE RETURN OF RELATIVELY COLD TEMPERATURES. STRONG COLD ADVECTION PATTERN IN THE WAKE OF TODAY'S FRONT IS EXPECTED TO REMAIN IN PLACE FOR CHRISTMAS EVE AND BY THE TIME THE HIGH PRESSURE RIDGE STARTS TO WORK IN FROM THE NORTHWEST...DEWPOINTS IN THE MID TEENS TO LOWER 20S WILL BE FIRMLY IN PLACE ACROSS OUR AREA WHEN THE WINDS START TO DECOUPLE IN THE EVENING. WHILE THE MODELS ARE IN FAIR AGREEMENT THAT WE WILL SEE LOWER TO MIDDLE 20S ACROSS OUR INTERIOR...THERE IS SOME CONCERN THAT WE WILL FLIRT WITH HARD FREEZE WARNING CRITERIA (20 DEGREES OR LESS) ACROSS SOME OF OUR INLAND COUNTIES BY CHRISTMAS MORNING. THE SAVING GRACE COULD BE UPPER LEVEL CIRRUS CLOUDS THAT ARE DEPICTED IN BOTH THE GFS AND ECMWF MODELS THAT WILL SKIRT THE SOUTHERN HALF OF OUR FORECAST AREA. FEELING SOMEWHAT CONFIDENT THESE UPPER CLOUDS WILL SAVE THE SOUTHERN HALF OF THE FORECAST AREA FROM REACHING HARD FREEZE WARNING TERRITORY BY CHRISTMAS MORNING...BUT THE NORTHWESTERN AND FAR NORTHERN ZONES NORTH OF HIGHWAY 84 COULD BE ANOTHER STORY. UPPER LEVEL CLOUDS AND TEMPS ARE THE MAIN FORECAST CHALLENGES FOR THE EXTENDED PERIODS AS ANOTHER WEAK UPPER TROUGH SETS UP TO OUR WEST SENDING PERIODS OF MID/HIGH LEVEL CLOUDINESS ACROSS OUR AREA MID TO LATE WEEK. EVEN WITH THE HIGH CLOUDS...EXPECT THE INLAND AREAS TO SEE A LIGHT FREEZE EACH MORNING THROUGH SATURDAY MORNING. WE SEE A SLIGHT WARM-UP SATURDAY INTO SUNDAY AS HIGH PRESSURE SLIDES EAST...THEN WE SEE A RE-INFORCING DRY FRONT WORK DOWN ACROSS THE AREA EARLY NEXT MONDAY. 05/JG && .MARINE...OFFSHORE FLOW WILL CONTINUE TO STRENGTHEN OVER THE OFFSHORE WATERS TODAY AND TONIGHT IN THE WAKE OF A COLD FRONT THAT WILL QUICKLY PUSH ACROSS THE NORTHERN GULF OF MEXICO. NORTH WINDS WILL INCREASE TO 20-25 KNOTS OVER THE OFFSHORE WATERS...MOBILE BAY...AND THE MISSISSIPPI SOUND REGION...WITH WINDS EXPECTED TO RANGE FROM 15-20 KNOTS OVER THE OTHER BAYS AND SOUNDS. THESE WINDS WILL PERSIST INTO TUESDAY...AND HAVE EXTENDED THE SMALL CRAFT ADVISORY THROUGH LATE TUESDAY AFTERNOON. SEAS WILL ALSO REMAIN ELEVATED BETWEEN 5-7 FEET OVER THE OFFSHORE WATERS THROUGH TONIGHT...BEFORE GRADUALLY DIMINISHING THROUGH TUESDAY. MODERATE NORTHEASTERLY WINDS WILL PERSIST OVER THE MARINE WATERS THROUGH THE REMAINDER OF THE WEEK AS HIGH PRESSURE REMAINS IN PLACE ACROSS MUCH OF THE CENTRAL AND SOUTHERN U.S. /21 && .AVIATION...12Z TERMINAL FORECAST...THE LARGE AREA OF RAIN SHOWERS HAS MOSTLY MOVED TO THE EAST OF THE LOCAL TERMINALS THIS MORNING...BUT ONE LAST BATCH OF LIFT WILL BRING A LINGERING CHANCE OF -SHRA THROUGH THE MID TO LATE MORNING HOURS...WITH PRECIP ENDING THIS AFTERNOON. MVFR CEILINGS WILL IMPACT THE LOCAL TERMINALS THIS MORNING...WITH LOW CLOUDS ERODING THIS AFTERNOON INTO THIS EVENING. VFR EXPECTED TONIGHT. NORTH WINDS WILL INCREASE TO 10-15 KNOTS WITH OCCASIONAL HIGHER GUSTS BEHIND THE PASSING FRONT TODAY. /21 && .FIRE WEATHER...DEEP LAYER TRANSPORT FLOW FROM THE NORTHWEST WILL CONTINUE THROUGH TUESDAY THEN BECOME MORE NORTHEASTERLY MIDWEEK AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. LINGERING MORNING LIGHT RAINS WILL BECOME MORE PATCHY AND END BY LATE MORNING ACROSS THE REGION...THEN A MUCH COLDER AND DRIER AIRMASS WILL WORK SOUTH ACROSS THE AREA THROUGH MIDWEEK. LOWEST RELATIVE HUMIDITY VALUES WILL DROP TO BETWEEN 25 AND 30 PERCENT ON TUESDAY...THEN DOWN TO 20 TO 25 PERCENT FOR THE INLAND AREAS ON CHRISTMAS DAY. 05/JG && .PRELIMINARY POINT TEMPS/POPS... MOBILE 56 31 50 26 52 / 30 00 00 00 00 PENSACOLA 57 35 54 29 54 / 60 00 00 00 00 DESTIN 60 38 54 33 53 / 80 05 00 00 00 EVERGREEN 56 30 50 22 55 / 50 00 00 00 00 WAYNESBORO 53 27 50 20 53 / 10 00 00 00 00 CAMDEN 54 28 48 22 50 / 30 00 00 00 00 CRESTVIEW 58 33 52 24 54 / 70 00 00 00 00 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...SMALL CRAFT ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM... COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM... &&
Hazardous weather outlook, Dec 23, 4:15 AM CST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 415 AM CST MON DEC 23 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-241100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 415 AM CST MON DEC 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MUCH COLDER TEMPERATURES ARE EXPECTED FOR THE CHRISTMAS HOLIDAY THROUGH LATE IN THE WEEK. OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE LOWER 20S FOR SOME INLAND COUNTIES EARLY CHRISTMAS MORNING WITH UPPER 20S TO LOWER 30S EXPECTED NEAR THE COAST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY. GMZ630>635-650-655-670-675-241100- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 415 AM CST MON DEC 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT A STRONG NORTHERLY WIND CONTINUES ACROSS THE MARINE AREA IN THE WAKE OF A PASSING STRONG COLD FRONT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MODERATE TO STRONG NORTHERLY WIND FLOW WILL PERSIST INTO FRIDAY CREATING HAZARDOUS CONDITIONS PERIODICALLY FOR SMALL CRAFT.
Nearby
River Flood Warnings in Florida, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.